DOI 10.1016/j.encep.2021.12.006
Quetiapine-associated thrombocytopenic purpura in a young man with a first episode schizophrenia.
Аннотация
BACKGROUND
We aimed to contribute to the current limited literature addressing quetiapine-associated thrombocytopenia. We report the case of a young man with a first episode schizophrenia who experienced thrombocytopenic purpura following the administration of quetiapine co-prescribed with valproic acid.
CASE REPORT: HA is a 19-year-old single man who had no history of systemic or hematologic diseases and no personal psychiatric history. He presented with psychotic symptoms that have been continuously evolving since ten months. His psychiatrist put him on treatment with 400 mg/day of quetiapine and 1500 mg/day of valproic acid over a three-week titration. Twelve days later, the patient developed a sudden onset of thrombocytopenic purpura without fever, which resolved over two weeks after cessation of both drugs.
CONCLUSION
Although uncommon and reversible, thrombocytopenia induced by quetiapine can be life-threatening. Clinicians should carefully follow-up the hematological data when prescribing quetiapine. The unnecessary use of valproic acid should be avoided as a first-line treatment for young people with first-episode schizophrenia.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.